Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 12, 2018, 3:32 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 12, 2018, 4:42 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:32 PM PDT (22:32 UTC)
- In effect from
- Apr 12, 2018, 4:42 PM PDT
- Expired
- Apr 12, 2018, 9:11 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS75 KLKN 122232 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 332 PM PDT Thu Apr 12 2018 NVZ031-034-130600- /O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/ /O.NEW.KLKN.WI.Y.0011.180412T2232Z-180413T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- 332 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 11 PM PDT this evening. * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * TIMING...Strong winds are occurring right now and will continuethrough tonight. Strongest winds will occur from the late morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-130600- /O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0000Z/ /O.EXT.KLKN.WI.Y.0010.180412T2232Z-180413T0600Z/ Northwestern Nye County- 332 PM PDT Thu Apr 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WINDS...Northwest winds of 30 to 45 mph, gusting up to 60 mph. * TIMING...Winds will increase this morning and diminish later tonight. The strongest winds will occur from later this morning through the early evening. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-122345- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0000Z/ Humboldt County- 332 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria and will continue to gradually weaken this evening. $$ NVZ033-131200- /O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/ Southeastern Elko County- 332 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * TIMING...Winds will quickly strengthen this morning and continue through late tonight. Winds will diminish towards sunrise Friday. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ039-130600- /O.CON.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/ South Central Elko County- 332 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * TIMING...Strong winds are occurring right now and will continuethrough tonight. Strongest winds will occur from the late morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035>038-041-130600- /O.CON.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northeastern Nye County- 332 PM PDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest winds of 20 to 30 mph, gusting up to 50 mph. * TIMING...Strong winds will continue this morning, diminishing by late tonight. The strongest winds will occur from late this morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
431 WWUS75 KLKN 122344 CCA NPWLKN URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Elko NV 444 PM PDT Thu Apr 12 2018 NVZ031-034-130600- /O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/ /O.COR.KLKN.WI.Y.0011.180412T2342Z-180413T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- 444 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Elko has issued a Wind Advisory... which is in effect until 11 PM PDT this evening. * WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...Strong winds are occurring right now and will continue through tonight. Strongest winds will occur from the late morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-130600- /O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0000Z/ /O.COR.KLKN.WI.Y.0010.180412T2232Z-180413T0600Z/ Northwestern Nye County- 444 PM PDT Thu Apr 12 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph. * TIMING...Winds will increase this morning and diminish later tonight. The strongest winds will occur from later this morning through the early evening. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-122345- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0000Z/ Humboldt County- 444 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria and will continue to gradually weaken this evening. $$ NVZ033-131200- /O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/ Southeastern Elko County- 444 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * TIMING...Winds will quickly strengthen this morning and continue through late tonight. Winds will diminish towards sunrise Friday. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ039-130600- /O.COR.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/ South Central Elko County- 444 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * TIMING...Strong winds are occurring right now and will continue through tonight. Strongest winds will occur from the late morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035>038-041-130600- /O.CON.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northeastern Nye County- 444 PM PDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest winds of 20 to 30 mph, gusting up to 50 mph. * TIMING...Strong winds will continue this morning, diminishing by late tonight. The strongest winds will occur from late this morning through tonight. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
090 WWUS75 KLKN 130411 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 911 PM PDT Thu Apr 12 2018 NVZ039-130515- /O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/ South Central Elko County- 911 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased well below warning criteria. $$ NVZ031-034-130515- /O.CAN.KLKN.WI.Y.0011.000000T0000Z-180413T0600Z/ Northern Elko County-Ruby Mountains/East Humboldt Range- 911 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels. $$ NVZ035>038-041-130515- /O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/ White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northeastern Nye County- 911 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels. $$ NVZ040-130515- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-180413T0600Z/ Northwestern Nye County- 911 PM PDT Thu Apr 12 2018 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory levels. $$ NVZ033-131200- /O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/ Southeastern Elko County- 911 PM PDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph. * IMPACTS...High winds can make travel difficult, especially for high profile vehicles. Loose objects such as patio furniture may be blown away. Dust may be picked up reducing local visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:19 AM PDT, 12 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 3:19 AM PDT, 12 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 319 AM PDT Thu Apr 12 2018 .SYNOPSIS...Strong winds, rain, snow, and clouds will be occurring across much of northern and central Nevada through the day. Isolated showers are possible tonight with breezy to windy conditions continuing. High pressure will build in Friday night through the weekend with warming temperatures. Another weather system is set to impact northern and central Nevada Monday into Tuesday with wind, rain, and snow. && .SHORT TERM...Today through Saturday. Radar is starting to fill this morning especially in the eastern part of the forecast area. Also, winds have been strong at many locations with peak wind speeds of 30 to 45 mph. As such, decided to move the start time of the wind products to current time and also issued an advisory for Humboldt county. Everything appears on track with the current storm system and other than the wind products, have kept the winter weather advisories intact. The upper level system will progress during the day with strong winds and much cooler temperatures. Highs this afternoon are only expected to make it into the 30s and 40s. Snow amounts will generally range from a trace to perhaps one to three inches in the valleys near the border with Idaho. Some shower activity will continue into tonight as a northwest flow and moisture move over the area. Very limited accumulations, if any, are expected in the northern valleys. Overnight lows will be in the 20s. By Friday, the flow will be out of the north with upper level ridging trying to build over the area. Skies will be partly sunny with some clouds from time to time. Highs for the afternoon will be in the upper 40s to mid 50s. Northwest winds will be breezy to windy in the central and east. Wind speeds are expected to remain below advisory criteria. Clear conditions will be prevalent during the overnight period with lows in the 20s and 30s. The ridge will flatten on Saturday but it should be quiet and calm. Winds will be on the light side with the flow changing to the west. This will result in warmer highs with readings in the upper 50s to mid 60s. .LONG TERM...Saturday night through next Wednesday. Models remain in very good agreement through the long term period and the flow continues to be progressive. The long term starts with southwest flow ahead of the next system. Its looks to be another windy day on Sunday and the warm air advection raises the temperatures into the 60's and lower 70's. Models are slowing the cold front's arrival and are now moving it through on Monday during the day rather than Sunday night, which will limit valley snow accumulations. The strongest winds from this system appear at this time to be in eastern Nevada on Monday afternoon just ahead of the cold front, where High Wind Warnings may be warranted. This will be dependent on whether the models hold to this time frame for the cold front passage in future model runs. Snow showers will decrease in coverage Monday night and by Tuesday will mainly be confined to the higher elevations of Elko County. Snowfall totals at this early juncture look to be around an inch or less in valleys and 2 to 4 inches in the higher elevations of Elko County. Temperatures will drop below normal Monday night through Tuesday only to warm again on Wednesday to near normal as southwest flow returns ahead of yet another system. && .AVIATION...A few snow showers possible KEKO, KWMC, and KELY, mainly this morning, accompanied by MVFR conditions with a very low chance of tempo IFR. Main story is the strong winds for all stations today. West to northwest to 35 knots gusting to around 45 knots at times and continuing well into the evening. Slight chance for a thunderstorm in the vicinity of KEKO & KWMC this afternoon, but too low of a chance to include in the TAFs. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 11 AM this morning to 11 PM PDT this evening for Northern Elko County-Ruby Mountains/East Humboldt Range-South Central Elko County. Winter Weather Advisory above 6500 feet until 11 PM PDT this evening for Northern Elko County-Ruby Mountains/East Humboldt Range. Wind Advisory until 11 AM PDT this morning for Northern Elko County-Ruby Mountains/East Humboldt Range-South Central Elko County. Wind Advisory until 5 PM PDT this afternoon for Humboldt County. High Wind Warning until 5 AM PDT Friday for Southeastern Elko County. Wind Advisory until 11 PM PDT this evening for Northeastern Nye County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. High Wind Warning until 5 PM PDT this afternoon for Northwestern Nye County. Wind Advisory from 5 PM this afternoon to 11 PM PDT this evening for Northwestern Nye County. && 86/90/90
In the hours before
Local storm report, Apr 12, 2:37 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
237 PM PDT THU APR 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND GST COAL MINE CANYON N7NNV 41.04N 115.57W
04/12/2018 M61 MPH ELKO NV MESONET
MESONET STATION AS326, COAL MINE CANYON
N7NNV CWOP.
&&
DSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.